# SDR 96ZZZX4148

- Difficulty date: August 12, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4949G
- Make and model: Cessna 172N
- Aircraft serial: 17273496
- Engine: Lyc O320H2AD
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: 1035110
- Condition: Failed
- Location: Mag Rear
- Component: D4RN1021
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAGNETO POINTS WERE NOT OPENING DUE TO EXCESSIVE WEAR ON THE POINTS' CAM FOLLOWER.  THIS WEAR WAS ACCELERATED BY A HEAT BUILD-UP ON THE MAGNETO SHAFT GENERATED BY A FAILED REAR BEARING.
